MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ANTIROTATION SCREW FOR FEMORAL NECK SYS 95MM LENGTH - STERILE; APPLIANCE, FIXATION, NAIL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ANTIROTATION SCREW FOR FEMORAL NECK SYS 95MM LENGTH - STERILE; APPLIANCE, FIXATION, NAIL
Model Number 04.168.495S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the bolt for femoral neck system-sterile, femoral neck system plate-sterile, antirotation screw for femoral neck system-sterile & titanium locking screw self-tapping stardrive-sterile were removed due to device cut of femoral head and was revised to a total hip arthroplasty.The femoral neck system (fns) was implanted on (b)(6) 2019, without complications.Patient status is unknown.Concomitant devices reported: femoral neck system plate 1 hole - sterile (part # 04.168.000s, lot # l885836, quantity # 1), 5.0mm ti locking scr slf-tpng w/t25 stardrive 46mm-sterile (part # 412.217s, lot # l896483, quantity # 1).This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history lot, part: 04.168.495s, lot: 2l19460, manufacturing site: grenchen, release to warehouse date: 24.Nov.2018, expiry date: 30.Nov.2028.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.05/24/2019: updated event description: it was reported that on (b)(6) 2019, the bolt for femoral neck system-sterile, femoral neck system plate-sterile, antirotation screw for femoral neck system-sterile & titanium locking screw self-tapping stardrive-sterile were removed due to device cut of femoral head and was revised to a total hip arthroplasty.The femoral neck system (fns) was implanted on (b)(6) 2019, without complications.Patient status is unknown.Concomitant devices reported: femoral neck system plate 1 hole - sterile (part # 04.168.000s, lot # l885836, quantity # 1) & 5.0mm ti locking scr slf-tpng w/t25 stardrive 46mm-sterile (part # 412.217s, lot # l896483, quantity # 1).This complaint involves two (2) devices.Investigation flow: device interaction/functional.Visual inspection: the antirotation screw for construct length was received at the us cq.The screw was notably scrapped, with most of its blue outer coating gone expect for recessed areas like in between the threads.The drive recess was worn and dented in.The internal threading was stripped at the opening.The upper external threading was observed to be stripped and deformed.The lower external threading was not stripped but did present with some wear.No other issues could be identified with the returned portions of the device.Functional test: a functional test was performed to test the interaction of the screw with the received associated bolt and plate.The antirotation screw was able to screw into the bolt and prevent the plate from sliding off of the bolt.When hand tightened, the screw is able to wobble slightly.Upon closer inspection, the threading of the bolt was in good condition, but the screw¿s threads were stripped.The complaint can not be replicated with the returned devices.Dimensional inspection: a dimensional inspection was not performed due to post-manufacturing damage.Document/specification review: drawing(s) reviewed: (current & manufactured revisions) antirotation screw for construct length xx femoral neck system; se-493962.Device history: the received device was manufactured at the grenchen site on 24 november 2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Conclusion: the complaint was confirmed for the antirotation screw.The screw was observed to be scrapped and scratched, with deformities and stripping on its drive recess, internal threads, and external threads.While the exact complaint could not be replicated, the screw was observed to wobble when screwed into the associated bolt.Such movement could contribute to migration when put under the varying loads of a walk cycle.There was no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined, it was possible that the device encountered unintended forces.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ANTIROTATION SCREW FOR FEMORAL NECK SYS 95MM LENGTH - STERILE
Common Device Name
APPLIANCE, FIXATION, NAIL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8667550
Report Number2939274-2019-58444
Device Sequence Number2169523
Product Code KTT
UDI-Device Identifier10886982274618
UDI-Public(01)10886982274618
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K172872
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.168.495S
Device Catalogue Number04.168.495S
Device Lot Number2L19460
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2019
Initial Date Received by Manufacturer 05/06/2019
Supplement Date Received by Manufacturer06/19/2019
06/26/2019
Initial Report FDA Received Date06/04/2019
Supplement Report FDA Received Date06/25/2019
06/26/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FEMORAL NECK SYSTEM PLATE 1 HOLE-S; TI LOCKING SCR SLF-TPNG W/T25 STARDRIVE-S; FEMORAL NECK SYSTEM PLATE 1 HOLE-S; TI LOCKING SCR SLF-TPNG W/T25 STARDRIVE-S
Outcome Attributed to Adverse Event Required Intervention;